• Increase font size
  • Default font size
  • Decrease font size
Information for citizens
Information for medical specialists
Information for companies
««« IMPORTANT! »»»
Information for medical specialists

EMA’s Pharmacovigilance Risk Assessment Committee (PRAC) has finalised a review of SGLT2 inhibitors (a class of type 2 diabetes medicines) and has made recommendations to minimise the risk of diabetic ketoacidosis. Diabetic ketoacidosis is a serious complication of diabetes caused by low insulin levels. Rare cases of this condition, including life-threatening ones, have occurred in patients taking SGLT2 inhibitors for type 2 diabetes and a number of these cases have been atypical, with patients not having blood sugar levels as high as expected. Healthcare professionals should therefore consider the possibility of ketoacidosis in patients taking SGLT2 inhibitors who have symptoms consistent with the condition even if blood sugar levels are not high.

More information on this is included in the hyperlink.

 
Information for medical specialists

EMA’s Pharmacovigilance Risk Assessment Committee (PRAC) has completed its review of the risk of progressive multifocal leukoencephalopathy (PML) with the multiple sclerosis medicine Tysabri (natalizumab) and has recommended new measures to minimise this risk. PML is a rare and very serious brain infection caused by John Cunningham (JC) virus. New advice may help early detection of PML and improve patients’ outcomes.

More information on this is included in the hyperlink.

 
Information for medical specialists

Reports of CRPS and POTS after HPV vaccination are consistent with what would be expected in this age group

The European Medicines Agency’s Pharmacovigilance Risk Assessment Committee (PRAC) has completed a detailed scientific review of the evidence surrounding reports of two syndromes, complex regional pain syndrome (CRPS) and postural orthostatic tachycardia syndrome (POTS) in young women given human papillomavirus (HPV) vaccines. These vaccines are given to protect them from cervical cancer and other HPV-related cancers and pre-cancerous conditions. This review concluded that the evidence does not support a causal link between the vaccines (Cervarix, Gardasil/Silgard and Gardasil-9) and development of CRPS or POTS. Therefore, there is no reason to change the way the vaccines are used or amend the current product information.

CRPS is a chronic pain syndrome affecting a limb, while POTS is a condition where the heart rate increases abnormally on sitting or standing up, together with symptoms such as dizziness, fainting and weakness, as well as headache, aches and pains, nausea and fatigue. In some patients they can severely affect the quality of life. The syndromes are recognised to occur in the general population, including adolescents, regardless of vaccination.

More information on this is included in the hyperlink.

 
Top